Thoracic Outlet Syndrome Thoracic Outlet Syndrome/Brachial Plexopathy. In Memory Of DeAnne Marie.

Reply
 
Thread Tools Display Modes
Old 01-06-2013, 12:40 PM #1
stos2 stos2 is offline
Member
 
Join Date: Mar 2011
Location: Bay area, ca
Posts: 190
8 yr Member
stos2 stos2 is offline
Member
 
Join Date: Mar 2011
Location: Bay area, ca
Posts: 190
8 yr Member
Confused Has anyone tried getting off Gabapentin/neurontin ?

Hi everyone,

Has anyone tried getting off Gabapentin/ neurontin and lowering the dose to taper it off and finally being able to leave it?
I was on 1800 mg a day and I started lowering it gradually over a couple months, but the minute I lowered my dose to 400 mg, it has been really hard.
I am having withdrawal symptoms like severe itching specially arms and legs and I can't resist scratching and digging my nails in and hitting lows in my mood till I take the next dose and symptoms dissappear for a a few hours. (I had the same problem when I was trying to get off lyrica since it didn't suit me and things improved when they put me back on neurontin.)
I think the nerves are so used to the high dose of gaba, they don't want to let go. Does that make sense??
I have tried all forms of topical creams and prescription cortisone applications but nothing seems to help.
Any suggestions would greatly help. Any natural remedies? Anything that has helped you ? Tia

Last edited by stos2; 01-06-2013 at 12:50 PM. Reason: adding info
stos2 is offline   Reply With QuoteReply With Quote
Old 01-06-2013, 12:53 PM #2
Jo*mar's Avatar
Jo*mar Jo*mar is offline
Co-Administrator
Community Support Team
 
Join Date: Aug 2006
Location: USA
Posts: 26,273
10 yr Member
Jo*mar Jo*mar is offline
Co-Administrator
Community Support Team
Jo*mar's Avatar
 
Join Date: Aug 2006
Location: USA
Posts: 26,273
My Mood: Has anyone tried getting off Gabapentin/neurontin ?
10 yr Member
Default

We have a Medications forum that might have more info on it -http://neurotalk.psychcentral.com/forum72.html

or use the search link in my siggy - other posts about withdrawing from Gabapentin/neurontin might be found faster as they can be scattered on may of our forums.
__________________
These forums are for mutual support and information sharing only. The forums are not a substitute for medical advice, diagnosis or treatment provided by a qualified health care provider. Always consult your doctor before trying anything you read here.
Jo*mar is offline   Reply With QuoteReply With Quote
"Thanks for this!" says:
Gracemary (01-06-2013), stos2 (01-07-2013)
Old 01-06-2013, 09:10 PM #3
parbie parbie is offline
Member
 
Join Date: May 2012
Location: Orange County
Posts: 188
5 yr Member
parbie parbie is offline
Member
 
Join Date: May 2012
Location: Orange County
Posts: 188
5 yr Member
Default

Quote:
Originally Posted by stos2 View Post
Hi everyone,

Has anyone tried getting off Gabapentin/ neurontin and lowering the dose to taper it off and finally being able to leave it?
I was on 1800 mg a day and I started lowering it gradually over a couple months, but the minute I lowered my dose to 400 mg, it has been really hard.
I am having withdrawal symptoms like severe itching specially arms and legs and I can't resist scratching and digging my nails in and hitting lows in my mood till I take the next dose and symptoms dissappear for a a few hours. (I had the same problem when I was trying to get off lyrica since it didn't suit me and things improved when they put me back on neurontin.)
I think the nerves are so used to the high dose of gaba, they don't want to let go. Does that make sense??
I have tried all forms of topical creams and prescription cortisone applications but nothing seems to help.
Any suggestions would greatly help. Any natural remedies? Anything that has helped you ? Tia
I successfully got off of Neurontin a few months prior to surgery but I was on 600 mg and I went cold turkey. I don't recall having any withdrawal symptoms but everyone's body is different. My body had just become so used to it that it wasn't even helping me at that point. Now I am on it again but again on 600 mg. Maybe you should try to speak with your doctor about this?
parbie is offline   Reply With QuoteReply With Quote
"Thanks for this!" says:
stos2 (01-07-2013)
Old 01-07-2013, 10:59 AM #4
Anne4tos Anne4tos is offline
Member
 
Join Date: Aug 2010
Posts: 228
8 yr Member
Anne4tos Anne4tos is offline
Member
 
Join Date: Aug 2010
Posts: 228
8 yr Member
Default

1800mg of Gabapentin roughly equals 300mg of Lyrica. When I decided to decrease my Lyrica, which I ultimately could not do because of an injury, I talked to my pain specialist and read quite a bit online. My plan was to decrease by 10% over the course of many months. I think the lowest dose pill of Lyrica manufactured is 25mg, so this meant I was going to have to make a tincture with a water solution once I dipped below 200mg. If I recall, Gapapentin comes in small doses, hence the need to take 12 pills in one sitting .

You answered my mystery question though. I'd say somewhere in the move from 250mg to 200mg I broke out in hives on my legs and rash on my stomach and arms. I applied all kinds of topical ointments and it drove me crazy! When I ended up having to go back-up to 300mg, the rash disappeared.

Talk to your doctor, but knowing what I know now, I'd probably tough it out at 400mg for awhile and see if the rash calms down or go back-up 10% or so and see if that helps. Once it all went away then I'd start dropping at a much lower rate. You are well below 100mg of a Lyrica equivalent and for some, it's much harder to taper once you get down to the lower doses of a medicine.

Even though you are suffering with a rash, congratulations! 1800mg to 400mg is quite an accomplishment on the road to feeling to better.
Anne4tos is offline   Reply With QuoteReply With Quote
"Thanks for this!" says:
stos2 (01-07-2013)
Old 01-07-2013, 11:17 AM #5
stos2 stos2 is offline
Member
 
Join Date: Mar 2011
Location: Bay area, ca
Posts: 190
8 yr Member
stos2 stos2 is offline
Member
 
Join Date: Mar 2011
Location: Bay area, ca
Posts: 190
8 yr Member
Default

Doctor's advice sadly is to get back on it. At this point I must share that I don't really need the gabapentin for nerve pain or fibromylgia kind of symptoms anymore.
i just dropped the dose to 300 mg yesterday. I will have to go cold turkey only because i have become addicted to it and that really bothers me, specially when I don't need it. Brave the itching and get help with the moods and sleep I guess. The itching has to go one day.

I go into severe depression, sleeplessness, severe itching and nausea kind of symptoms. I didn't have any of these prior to starting gabapentin, I am a very positive and determined person usually.

Went to the health food store and got L-Tryptophan and vitamin B6. It helped with my mood for sure but not my sleeplessness. maybe i will increase the dose to 1gm at bedtime instead of 500mg and see if that works. I am also looking into natural sources of L-Tryphtophan like almonds, dry dates, whole wheat, oats, halibut, turkey, etc and up my intake. Lets see where that takes me..

Thanks to all of you to take the time to reply, it means a lot to me...as always you all are truly a blessing for me. I am getting better only because of all of you on the forum who have guided me and helped me more than the doctors and surgeons ever could have.
stos2 is offline   Reply With QuoteReply With Quote
Old 01-03-2020, 01:08 AM #6
only1betty only1betty is offline
Junior Member
 
Join Date: Sep 2019
Location: Sebastopol, Ca
Posts: 8
only1betty only1betty is offline
Junior Member
 
Join Date: Sep 2019
Location: Sebastopol, Ca
Posts: 8
Default

Hi Tia, I have gotten some good suggestions of the Lyrica support board on Facebook. The drugs are basically all the same as far as side effects and it seems tapering off slowly is best but the no energy, nausea, etc. are very difficult. I takes a lot of patience and determination.
only1betty is offline   Reply With QuoteReply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
gabapentin (neurontin) nausea birchlake Reflex Sympathetic Dystrophy (RSD and CRPS) 4 09-12-2012 03:31 PM
Just Started Neurontin (Gabapentin) Jaystar89 Traumatic Brain Injury and Post Concussion Syndrome 7 06-21-2012 02:33 PM
Has anyone used Neurontin(gabapentin)? Momlovetobake Reflex Sympathetic Dystrophy (RSD and CRPS) 27 02-28-2011 02:14 PM
Gabapentin (Neurontin) How long to 'kick in' ? Rrae Medications & Treatments 11 11-23-2010 01:07 PM
Pregabalin (Lyrica) vs gabapentin (Neurontin) TOS Gerl Thoracic Outlet Syndrome 11 09-15-2010 05:28 PM


All times are GMT -5. The time now is 04:42 PM.

Powered by vBulletin • Copyright ©2000 - 2020, Jelsoft Enterprises Ltd.
Search Engine Optimisation provided by DragonByte SEO v2.0.31 (Lite) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.

vBulletin Optimisation provided by vB Optimise v2.7.1 (Lite) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.
 

NeuroTalk Forums

Helping support those with neurological and related conditions.

 

The material on this site is for informational purposes only,
and is not a substitute for medical advice, diagnosis or treatment
provided by a qualified health care provider.


Always consult your doctor before trying anything you read here.